Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 1, 2020, 1:06 AM EDT for Palm Beach County, Florida. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2020, 1:06 AM EDT (05:06 UTC)
- Expired
- Oct 1, 2020, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 4:30 AM EDT | FLASH FLOOD | 1 Sse Palm Beach Garden, FL | DELAYED REPORT FROM PALM BEACH COUNTY WARNING POINT, HEAVY RAIN CAUSED FLOODING OF ROADWAY. THE ROAD NEAR THE INTERSECTION OF NORTHLAKE BLVD AND PROSPERITY FARMS ROAD WAS CLOSED DUE TO FLOODING. |
| Oct 1, 4:34 AM EDT | FLOOD | Tequesta, FL | PONDING OF WATER AT THE INTERSECTION OF TEQUESTA DR AND OLD DIXIE HIGHWAY CAUSE INTERSECTION TO BE CLOSED. WATER DRAINED FAIRLY QUICKLY. |
| Oct 1, 4:50 AM EDT | HEAVY RAIN 5.3 | 3 Wnw Riviera Beach, FL | TOTAL SO FAR SINCE MIDNIGHT AT WEATHER UNDERGROUND STATION KFLPALMB244. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 204 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
441
WGUS52 KMFL 010506
FFWMFL
FLC099-010745-
/O.NEW.KMFL.FF.W.0024.201001T0506Z-201001T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
106 AM EDT Thu Oct 1 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 345 AM EDT.
* At 106 AM EDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen from these nearly stationary
thunderstorms. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Juno Ridge, Port Of Palm Beach, Schall
Circle, Downtown West Palm Beach, Palm Beach International
Airport, Lake Belvedere Estates, Golden Lakes, Royal Palm Estates
and The Acreage.
Another area of thunderstorms in southern Martin County should also
slowly move southward into the extreme northeast metro areas of Palm
Beach County through early this morning. Additional rainfall amounts
of 1 to 3 inches are possible in the warned area from these
thunderstorms during the next couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2668 8020 2696 8023 2696 8014 2697 8014
2697 8000 2688 7997 2668 7997
FLASH FLOOD...RADAR INDICATED
$$
BAXTER1 follow-up statement
523
WGUS52 KMFL 010729
FFWMFL
FLC099-010900-
/O.EXT.KMFL.FF.W.0024.000000T0000Z-201001T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
329 AM EDT Thu Oct 1 2020
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 500 AM EDT.
* At 329 AM EDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen from these nearly stationary
thunderstorms since midnight. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Juno Ridge, Port Of Palm Beach, Schall
Circle, Downtown West Palm Beach, Palm Beach International
Airport, Lake Belvedere Estates, Golden Lakes, Royal Palm Estates
and The Acreage.
Additional rainfall amounts of 2 to 3 inches are possible with these
nearly stationary thunderstorms during the next couple of hours in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2668 8020 2696 8023 2696 8014 2697 8014
2697 8000 2688 7997 2668 7997
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:54 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 30, 7:54 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 754 PM EDT Wed Sep 30 2020 .Update... Remnant convection lingers just along the coastline and the near shore waters of Palm Beach, while a few showers are still shown on radar across the Miami metro area. With the frontal boundary stalling right over SoFlo, will keep inherited POPs/Wx grids, as new Model blend is once again going below ongoing trends, which are better align with HURR/global models. Best chances for rain and/or isolated storms remain over the Atlantic metro areas and the southern-most portion of the state. And with the front being shown as basically lingering over us during the next day or so, expect more showers on Thursday and likely on Friday. && .Aviation... Periods of MVFR are still possible for the rest of tonight across the Atlantic terminals, but most significant convection is now moving over the coastal waters. Winds will remain mostly NE through around 14Z, then ENE for Thursday afternoon. Another round of showers/TS also expected after 14Z with a lingering frontal boundary across the area. && .Prev Discussion... /issued 337 PM EDT Wed Sep 30 2020/ Short Term (Now through Thursday)... A stalled frontal boundary is currently over the region and should remain overhead through the short term period. Visible satellite imagery shows this feature well with more sunshine occurring to the south and east (upstream) of the cold front with more low level cloudiness. A line of showers has developed early this afternoon in response to the front. At this juncture it would appear the best potential for rainfall through the afternoon and early evening hours will be across the Atlantic metro...basically Homestead to Boca Raton and east. CAMs also shows this scenario with HRRR coming in just a bit more robust with precip/T'storm chances that prior runs. Although the front is not forecast to move much, if convection slightly behind the front develops, mesoscale boundaries (outflow) may move the front a bit more downstream with time. Showers and storms will weaken overnight except for the immediate coast. Otherwise, generally northerly or northeasterly winds can be expected. The boundary will remain in place through Thursday and in fact Thursday looks fairly similar to today. Models are picking up on a bit better QPF signal across the interior portions of the state and Atlantic coast. Again, there will be at least a limited hydro concern across the metro. In fact, WPC has delineated a marginal risk of excessive rainfall for the region on Thursday and with PWATs in the 2.2"-2.4" range, can't argue with that assessment. Temperatures will range from around 90s across the southern areas to middle and upper 80s during the afternoon up around the Lake Okeechobee region. Long Term... Friday through Sunday... Wet and unsettled weather will continue through the extended period as broad mid-upper level troughing encompasses the eastern half of the CONUS. At the surface, the quasi-stationary boundary draped across the region will ever-so-slowly inch northward through the weekend, keeping South Florida under the influence of northeasterly flow in the lower levels and south/southwesterly flow aloft. Therefore, sufficient tropical moisture will remain through the atmospheric column, in fact, model derived PWATs values remain in the 2.1 to 2.4 inches range over the region, translating to a potential flood risk. Current experimental PQPF indicate rainfall totals of 1 to 3 inches are possible across South Florida, with higher accumulations of 4 to 6 inches potentially over the eastern metro areas. Thus, the main concerns are currently for the east coast, where several days of antecedent rainfall could accumulate over flood prone areas. While highly uncertain at this time, additional moisture could work it's way into the area from a tropical low that currently has a 10 percent chance of development in the next 2 days and a 60 percent chance of development in the next 5 days from the National Hurricane Center. Current model iterations depict the aforementioned low moving west-northwest into the Yucatan Peninsula this weekend. However, if the low keeps more eastward into the Yucatan Channel and NW Caribbean Sea, then additional tropical moisture could become lofted into South Florida, leading to greater coverage of rainfall across the region. Monday through Wednesday... Regardless of the outcome of the low that NHC is currently monitoring, the overall synoptic pattern will remain favorable for scattered showers and thunderstorms to continue each day across South Florida next week. Although, the lows evolution will certainly be something we will continue to monitor with each model run and as we get closer in time. Greatest coverage of convection next week will be focused over the interior and west coast of South Florida with flow returning out of the east. Marine... A cold front across the region will continue to bring northerly or northeasterly winds through the remainder of the workweek before a more easterly transition takes shape this weekend. Outside of the potential for scattered showers and storms, wind and seas should remain somewhat favorable through Friday. On Saturday pressure gradient begins to increase, especially over the Gulf waters as a surface low develops across the western Caribbean. Aviation (18z Aviation)... Despite the close proximity to a cold frontal boundary, mostly MVFR/VFR conditions expected this cycle. Some isolated to scattered showers or T'storms may develop, especially today through early evening. Brief VIS/CIG reductions may be possible with storms or perhaps with low stratus just behind the front late tonight. Otherwise, expect light northerly winds through the cycle. && .Preliminary Point Temps/PoPs... West Palm Beach 75 87 74 85 / 40 70 50 60 Fort Lauderdale 77 89 76 86 / 40 70 50 70 Miami 77 89 76 86 / 40 70 50 70 Naples 72 87 73 84 / 20 50 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. &&
Hazardous weather outlook, Sep 30, 3:45 PM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 345 PM EDT Wed Sep 30 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 345 PM EDT Wed Sep 30 2020 ...Scattered Thunderstorms Possible This Afternoon... ...Flooding Potential Late This Week... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: possible through this evening with greatest chance over the east coast metro areas. Lightning and street flooding are the primary hazards. Flooding: the east coast metro areas may see street flooding through this evening due to slow moving showers and storms. Coastal Flooding: flooding is possible near high tide along the Atlantic coast. Waterspouts: There is a slight risk of waterspouts for all South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The flooding potential across the region may increase into this weekend, especially for the eastern metro and coastal areas due to the combination of heavy rainfall and high astronomical tides. There is uncertainty in how widespread and impactful this flooding may be, so keep up with forecast changes. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report winds and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 30, 11:57 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Miami FL 1157 PM EDT Wed Sep 30 2020 FLZ068-168-010430- Coastal Palm Beach County FL-Metro Palm Beach County FL- 1157 PM EDT Wed Sep 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 1230 AM EDT... * At 1156 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Highland Beach. This storm was moving very slowly westward. * Funnel clouds possible with this storm. * Locations impacted include... Boca Raton, Delray Beach, Highland Beach, Kings Point, Boca Del Mar and Fau South Campus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Although typically weak and short lived, a landfalling waterspout can cause property damage and serious injury. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2646 7997 2633 7996 2633 8014 2647 8014 TIME...MOT...LOC 0356Z 084DEG 4KT 2638 8004 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 11:15 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 30, 11:57 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Oct 1, 12:42 AM EDT | Flash Flood Warning | MFL | Palm Beach | 4 hr |
| Oct 1, 2:27 AM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Oct 1, 3:18 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Oct 1, 4:37 AM EDT | Flash Flood Warning | MFL | Palm Beach | 4 hr |
| Oct 1, 1:56 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 1, 3:05 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Oct 1, 3:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 65 min |
| Oct 1, 5:00 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Oct 1, 5:22 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Oct 1, 6:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.